Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 7, 2017, 3:07 AM EST for 8 counties in Tennessee. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 3:07 AM EST (08:07 UTC)
- Expired
- Mar 7, 2017, 7:35 PM EST
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WWUS74 KMRX 070807 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 307 AM EST Tue Mar 7 2017 ...STRONG AND GUSTY WINDS ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS TODAY INTO EARLY THIS EVENING... .Winds will strengthen from the south ahead of an approaching cold front today, and some of the higher elevations and foothills of the East Tennessee mountains will see winds of 15 to 30 mph with gusts as high as 50 mph at times. The winds will diminish by late this evening as the front exits the area. TNZ018-041-043-045-047-072-074-087-071615- /O.NEW.KMRX.WI.Y.0009.170307T0807Z-170308T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 307 AM EST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 10 PM EST this evening. * EVENT...Southerly winds of 15 to 30 mph with gusts as high as 50 mph across some of the higher elevations and foothills. * TIMING...through early this evening. * IMPACTS...Tree limbs and weaker trees may be downed. Driving may become difficult in cross winds, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
050 WWUS74 KMRX 071513 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1013 AM EST Tue Mar 7 2017 ...STRONG AND GUSTY WINDS ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS TODAY INTO EARLY THIS EVENING... .Winds will continue to be strong from the south and southeast ahead of an approaching cold front today, and some of the higher elevations and foothills of the East Tennessee mountains will see winds of 15 to 30 mph with gusts as high as 50 mph at times. The winds will diminish by late evening as the front exits the area. TNZ018-041-043-045-047-072-074-087-080000- /O.CON.KMRX.WI.Y.0009.000000T0000Z-170308T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1013 AM EST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * EVENT...Southerly winds of 15 to 30 mph with gusts as high as 50 mph across some of the higher elevations and foothills. * TIMING...through early this evening. * IMPACTS...Tree limbs and weaker trees may be downed. Driving may become difficult in cross winds, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TD
117 WWUS74 KMRX 072018 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 318 PM EST Tue Mar 7 2017 ...STRONG AND GUSTY WINDS ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS THIS AFTERNOON INTO EARLY THIS EVENING AHEAD OF A COLD FRONT... .Winds will continue to be strong from the south and southeast ahead of an approaching cold front today, and some of the higher elevations and foothills of the East Tennessee mountains will see winds of 15 to 30 mph with gusts as high as 50 mph at times. The winds will diminish by mid evening as the front exits the area. TNZ018-041-043-045-047-072-074-087-080300- /O.CON.KMRX.WI.Y.0009.000000T0000Z-170308T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 318 PM EST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * EVENT...Southerly winds of 15 to 30 mph with gusts as high as 50 mph across some of the higher elevations and foothills. * TIMING...through early this evening. * IMPACTS...Tree limbs and weaker trees may be downed. Driving may become difficult in cross winds, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TD
785 WWUS74 KMRX 080035 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 735 PM EST Tue Mar 7 2017 ...WIND ADVISORY IS CANCELLED... .Band of showers ahead of approaching cold front have moved east of the area. West of the showers, across East Tennessee, winds have begun to decrease across the advisory area. TNZ018-041-043-045-047-072-074-087-080145- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-170308T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 735 PM EST Tue Mar 7 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Wind gusts of 20 to 30 mph will continue to be possible across the higher elevations of East Tennessee for the remainder of this evening before subsiding by midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 7, 2:55 AM EST, 12 minutes earlier.
Area forecast discussion, Mar 7, 2:55 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
255 AM EST Tue Mar 7 2017
.SHORT TERM...(Today and tonight)...A cold front will swing through
the area late today/early tonight. Widespread showers can be
expected ahead of and near the front, so will carry categorical PoPs
all areas with this system. Instability looks quite limited so while
expect some thunder, chance for any severe storms looks minimal
despite significant low level shear. However, a moderately strong
southerly low level jet will bring windy conditions to the higher
elevations and foothills along the east TN mountains, so will issue
a wind advisory for these areas. Will not stray far from MAV temps
overall.
.LONG TERM...(Wednesday through Monday)...The extended will begin in a
quiet weather pattern as surface high pressure builds in. This will
provide dry and warm conditions Wednesday and Thursday. We will...
then transition into an active pattern as the first of two systems
moves in for Thursday night into Friday. This first system will be
the weaker of the two. An initial band of showers should push
through the area Thursday night with the main round of showers and
even a few thunderstorms expected for Friday. Should see a brief
break between systems Friday night into early Saturday. There
remains some question as to timing of the second system...though
models are in reasonable agreement with midday Saturday into Sunday
time frame. Deep moisture is associated with this system along with
weak instability. Therefore...expect widespread showers with a few
rumbles of thunder possible. Drier...cooler air should move in
behind the system for Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 66 42 68 39 / 100 70 0 0
Knoxville McGhee Tyson Airport, TN 65 41 63 37 / 100 80 0 0
Oak Ridge, TN 64 40 63 37 / 100 70 0 0
Tri Cities Airport, TN 64 39 61 34 / 100 90 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 10 PM EST this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
LW/MJBHazardous weather outlook, Mar 6, 3:39 PM EST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 339 PM EST Mon Mar 6 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-072030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 339 PM EST Mon Mar 6 2017 /239 PM CST Mon Mar 6 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:32 PM EST | Special Weather Statement | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 58 min |
| Mar 7, 2:47 PM EST | Special Weather Statement | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 43 min |
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.